Representation formulas and weighted Poincaré inequalities for Hörmander vector fields
Annales de l'Institut Fourier, Volume 45 (1995) no. 2, pp. 577-604.

We derive weighted Poincaré inequalities for vector fields which satisfy the Hörmander condition, including new results in the unweighted case. We also derive a new integral representation formula for a function in terms of the vector fields applied to the function. As a corollary of the L 1 versions of Poincaré’s inequality, we obtain relative isoperimetric inequalities.

Dans cet article nous prouvons des inégalités de Poincaré associées à une famille de champs de vecteurs satisfaisant l’hypothèse de Hörmander et qui sont aussi nouvelles dans le cas sans poids. Nous obtenons une nouvelle formule de représentation pour une fonction en termes des champs de vecteurs appliqués à la fonction. En particulier, on en déduit une inégalité isopérimétrique relative.

@article{AIF_1995__45_2_577_0,
     author = {Franchi, Bruno and Lu, Guozhen and Wheeden, Richard L.},
     title = {Representation formulas and weighted {Poincar\'e} inequalities for {H\"ormander} vector fields},
     journal = {Annales de l'Institut Fourier},
     pages = {577--604},
     publisher = {Association des Annales de l{\textquoteright}institut Fourier},
     volume = {45},
     number = {2},
     year = {1995},
     doi = {10.5802/aif.1466},
     zbl = {0820.46026},
     mrnumber = {96i:46037},
     language = {en},
     url = {https://aif.centre-mersenne.org/articles/10.5802/aif.1466/}
}
TY  - JOUR
TI  - Representation formulas and weighted Poincaré inequalities for Hörmander vector fields
JO  - Annales de l'Institut Fourier
PY  - 1995
DA  - 1995///
SP  - 577
EP  - 604
VL  - 45
IS  - 2
PB  - Association des Annales de l’institut Fourier
UR  - https://aif.centre-mersenne.org/articles/10.5802/aif.1466/
UR  - https://zbmath.org/?q=an%3A0820.46026
UR  - https://www.ams.org/mathscinet-getitem?mr=96i:46037
UR  - https://doi.org/10.5802/aif.1466
DO  - 10.5802/aif.1466
LA  - en
ID  - AIF_1995__45_2_577_0
ER  - 
%0 Journal Article
%T Representation formulas and weighted Poincaré inequalities for Hörmander vector fields
%J Annales de l'Institut Fourier
%D 1995
%P 577-604
%V 45
%N 2
%I Association des Annales de l’institut Fourier
%U https://doi.org/10.5802/aif.1466
%R 10.5802/aif.1466
%G en
%F AIF_1995__45_2_577_0
Franchi, Bruno; Lu, Guozhen; Wheeden, Richard L. Representation formulas and weighted Poincaré inequalities for Hörmander vector fields. Annales de l'Institut Fourier, Volume 45 (1995) no. 2, pp. 577-604. doi : 10.5802/aif.1466. https://aif.centre-mersenne.org/articles/10.5802/aif.1466/

[BKL] S. Buckley, P. Koskela and G. Lu, Boman aka John, in preparation.

[BM1] M. Biroli and U. Mosco, Sobolev and isoperimetric inequalities for Dirichlet forms on homogeneous spaces, Atti Accad. Naz. Lincei Cl. Sci. Fis. Mat. Natur., to appear. | Zbl: 0837.31006

[BM2] M. Biroli and U. Mosco, Proceedings of the Conference “Potential theory and partial differential operators with nonnegative characteristic form”, Parma, February 1994, Kluwer, Amsterdam, to appear.

[Bo] B. Bojarski, Remarks on Sobolev imbedding inequalities, Lecture Notes in Math. 1351 (1989), 52-68, Springer-Verlag. | MR: 90b:46068 | Zbl: 0662.46037

[Bu] H. Busemann, The Geometry of Geodesics, Academic Press, New York, 1955. | MR: 17,779a | Zbl: 0112.37002

[Ca] A.P. Calderón, Inequalities for the maximal function relative to a metric, Studia Math., 57 (1976), 297-306. | MR: 56 #960 | Zbl: 0341.44007

[CDG] L. Capogna, D. Danielli, N. Garofalo, Subelliptic mollifiers and a characterization of Rellich and Poincaré domains, Rend. Sem. Mat. Univ. Politec. Torino, 51 (1993), 361-386. | MR: 96b:35030 | Zbl: 0811.35017

[Ch] S.-K. Chua, Weighted Sobolev's inequality on domains satisfying the Boman chain condition, Proc. Amer. Math. Soc., to appear. | Zbl: 0812.46020

[Cou] T. Coulhon, Espaces de Lipschitz et inegalités de Poincaré, J. Funct. Anal., to appear. | Zbl: 0859.58009

[CW] S. Chanillo and R.L. Wheeden, Weighted Poincaré and Sobolev inequalities and estimates for the Peano maximal function, Amer. J. Math., 107 (1985), 1191-1226. | MR: 87f:42045 | Zbl: 0575.42026

[Fe] H. Federer, Geometric Measure Theory, Springer, 1969. | MR: 41 #1976 | Zbl: 0176.00801

[FP] C. Fefferman and D.H. Phong, Subelliptic eigenvalue estimates, Conference on Harmonic Analysis, Chicago, 1980, W. Beckner et al. ed., Wadsworth (1981), 590-606. | Zbl: 0503.35071

[F] B. Franchi, Weighted Sobolev-Poincaré inequalities and pointwise estimates for a class of degenerate elliptic operators, Trans. Amer. Math. Soc., 327 (1991), 125-158. | MR: 91m:35095 | Zbl: 0751.46023

[FGaW1] B. Franchi, S. Gallot and R.L. Wheeden, Inégalités isoperimétriques pour des métriques dégénérées, C.R. Acad. Sci. Paris, Sér. I, Math., 317 (1993), 651-654. | MR: 95e:46039 | Zbl: 0794.51011

[FGaW2] B. Franchi, S. Gallot and R.L. Wheeden, Sobolev and isoperimetric inequalities for degenerate metrics, Math. Ann., 300 (1994), 557-571. | MR: 96a:46066 | Zbl: 0830.46027

[FGuW] B. Franchi, C.E. Gutierrez and R.L. Wheeden, Weighted Sobolev-Poincaré inequalities for Grushin type operators, Comm. P.D.E., 19 (1994), 523-604. | MR: 96h:26019 | Zbl: 0822.46032

[FL] B. Franchi and E. Lanconelli, Hölder regularity for a class of linear non uniformly elliptic operators with measurable coefficients, Ann. Scuola Norm. Sup. Pisa, (IV) 10 (1983), 523-541. | Numdam | MR: 85k:35094 | Zbl: 0552.35032

[FLW] B. Franchi, G. Lu and R.L. Wheeden, Weighted Poincaré inequalities for Hörmander vector fields and local regularity for a class of degenerate elliptic equations, Proceedings of the Conference “Potential theory and partial differential operators with nonnegative characteristic form”, Parma, February 1994, Kluwer, Amsterdam, to appear.

[FS] B. Franchi and R. Serapioni, Pointwise estimates for a class of strongly degenerate elliptic operators, Ann. Scuola Norm. Sup. Pisa, (IV) 14 (1987), 527-568. | Numdam | MR: 90e:35076 | Zbl: 0685.35046

[G] M. Gromov, Structures Métriques pour les Variétés Riemanniennes (rédigé par J. Lafontaine et P. Pansu), CEDIC Ed., Paris, 1981. | MR: 85e:53051 | Zbl: 0509.53034

[GGK] I. Genebashvili, A. Gogatishvili and V. Kokilashvili, Criteria of general weak type inequalities for integral transforms with positive kernels, Proc. Georgian Acad. Sci. Math., 1 (1993), 11-34. | MR: 94j:42030 | Zbl: 0803.42011

[H] L. Hörmander, Hypoelliptic second order differential equations, Acta Math., 119 (1967), 147-171. | MR: 36 #5526 | Zbl: 0156.10701

[IN] T. Iwaniec and C.A. Nolder, Hardy-Littlewood inequality for quasiregular mappings in certain domains in ℝn, Ann. Acad. Sci. Fenn. Series A.I. Math., 10 (1985), 267-282. | MR: 87d:30022 | Zbl: 0588.30023

[J] D. Jerison, The Poincaré inequality for vector fields satisfying Hörmander's condition, Duke Math. J., 53 (1986), 503-523. | MR: 87i:35027 | Zbl: 0614.35066

[L1] G. Lu, Weighted Poincaré and Sobolev inequalities for vector fields satisfying Hörmander's condition and applications, Revista Mat. Iberoamericana, 8 (1992), 367-439. | MR: 94c:35061 | Zbl: 0804.35015

[L2] G. Lu, The sharp Poincaré inequality for free vector fields: An endpoint result, Preprint 1992, Revista Mat. Iberoamericana, 10 (2) (1994), 453-466. | MR: 96g:26023 | Zbl: 0860.35006

[L3] G. Lu, Embedding theorems on Campanato-Morrey spaces for vector fields of Hörmander type and applications to subelliptic PDE, C.R. Acad. Sci. Paris, to appear. | Zbl: 0916.46026

[L4] G. Lu, Embedding theorems into the Orlicz and Lipschitz spaces and applications to quasilinear subelliptic differential equations, Preprint, February, 1994.

[L5] G. Lu, A note on Poincaré type inequality for solutions to subelliptic equations, Comm. Partial Differential Equations, to appear. | Zbl: 0847.35044

[LW] G. Lu and R.L. Wheeden, (ε, δ) domains, Poincaré domains and extension theorems on weighted Sobolev spaces for degenerate vector fields, in preparation.

[MS-Cos] P. Maheux and L. Saloff-Coste, Analyse sur les boules d'un opérateur sous-elliptique, preprint (1994). | Zbl: 0836.35106

[NSW] A. Nagel, E.M. Stein and S. Wainger, Balls and metrics defined by vector fields I : basic properties, Acta Math., 155 (1985), 103-147. | MR: 86k:46049 | Zbl: 0578.32044

[RS] L.P. Rothschild and E.M. Stein, Hypoelliptic differential operators and nilpotent groups, Acta Math., 137 (1976), 247-320. | MR: 55 #9171 | Zbl: 0346.35030

[S-Cal] A. Sánchez-Calle, Fundamental solutions and geometry of the sums of squares of vector fields, Invent. Math., 78 (1984), 143-160. | MR: 86e:58078 | Zbl: 0582.58004

[S-Cos] L. Saloff-Coste, A note on Poincaré, Sobolev and Harnack inequalities, Internat. Math. Research Notices (Duke Math. J.), 65(2) (1992), 27-38. | Zbl: 0769.58054

[SW] E.T. Sawyer and R.L. Wheeden, Weighted inequalities for fractional integrals on Euclidean and homogeneous spaces, Amer. J. Math., 114 (1992), 813-874. | MR: 94i:42024 | Zbl: 0783.42011

[W] R.L. Wheeden, A characterization of some weighted norm inequalities for the fractional maximal function, Studia Math., 107 (1993), 257-272. | MR: 94m:42044 | Zbl: 0809.42009

Cited by Sources: